MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zkb00 25.5 diopter intraocular lens (iol) became stuck in an unknown cartridge model upon insertion into the patient's operative eye, which caused a haptic to break.Reportedly, there was no patient contact; however, this was not confirmed.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 01/18/2018.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection shows the lens was received in lens case.The product was inspected using a 12x magnification and showed some traces of opthalmic viscosurgical devices (ovd) on both sides of the lens surface.The lens was cleaned with 2% liquinox and a swab to ease the inspection.The traces of ovd can be removed.Visual inspection of the cleaned lens shows no abnormality or crack found on the haptic area.Observed deep scratches at the optic area but this type of scratches will be rejected during manufacturing as per hb0017.Lens was further measured and all measurements were within specification.The complaint event cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7183285
Report Number3011852734-2018-00005
Device Sequence Number18873106
Product Code MFK
UDI-Device Identifier05050474560192
UDI-Public(01)05050474560192(17)210710
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/10/2021
Device Model NumberZKB00
Device Catalogue NumberZKB00U0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1